MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 07028091190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred in: (b)(6).
 
Event or Problem Description
The customer complained of questionable thyroid results for 1 patient sample tested on a cobas 8000 e 801 module compared to the results from both a wako and architect instrument.From the data provided, a reportable malfunction was provided for elecsys tsh assay and elecsys ft3 iii.This medwatch will cover the tsh.Patient identifier (b)(6) for information on ft3 iii.The discrepant results are highlighted.The erroneous results were released outside of the laboratory.There was no allegation of an adverse event.The cobas e801 serial number used at the customer's site was (b)(4).The cobas e801 serial number used at the investigation site was (b)(4).The ft3 iii reagent lot used at the investigation site was lot 314824 with an expiration date of may-2019.The tsh reagent lot used at the investigation site was lot 331814 with an expiration date of aug-2019.The investigation is currently ongoing.
 
Additional Manufacturer Narrative
From the information provided, a general reagent issue most likely can be excluded.To the differences of the tsh and ft3 values generated with the analyzers from roche diagnostics, abbott and wako: it needs to be taken into account that assays from different vendors can generate different values.This relates to the overall setups of the assays, the antibodies used and, differences in reference materials/methods and the standardization methodology used.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7926428
Report Number1823260-2018-03392
Device Sequence Number2305489
Product Code JLW
UDI-Device Identifier04015630939831
UDI-Public4015630939831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028091190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR